Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2003, 4:54 PM CDT for Comanche County, Eastland County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2003, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 23, 2003, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 11:50 AM CDT | Tornado Watch | SPC | 6 hr |
| Apr 23, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS54 KFWD 232154
SVRFTW
TXC093-133-232245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT WED APR 23 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 545 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 32 MILES SOUTHWEST OF GORMAN...MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RISING STAR AROUND 515 PM CDT
DE LEON AROUND 535 PM CDT
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3198 9835 3192 9880 3209 9893 3209 9907
3240 9849 3232 9847 3226 9856
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:05 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 23, 4:05 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TOR WATCH COORD. NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT WED APR 23 2003 BUSY DAY HERE AT NWS-FTW SO WILL BE BRIEF. FIRST PERIOD FORECAST OF BIGGEST CONCERN RIGHT NOW. MODIFIED PACIFIC COLD FRONT/PSEUDO DRY LINE ADVANCING RAPIDLY EAST TOWARD WESTERN ZONES WITH DEEP/SEVERE CONVECTION FORMING ALONG THE BOUNDARY CALLED A PSEUDO DRYLINE BECAUSE IT DOES NOT APPEAR TO BE A TRUE DRYLINE BY DEFINITION... LOW-LEVEL COLD ADVECTION AND PRESSURE RISES IMMEDIATELY W OF BOUNDARY SUGGEST THAT THIS MAY BE A MODIFIED PACIFIC FRONT WITH SOME DRYLINE CHARACTERISTICS. THIS FEATURE HAS BEEN MOVING AT A FAIRLY CONSTANT RATE AND SHOULD CONTINUE AS SIGNIFICANT UPPER-LEVEL FORCING MOVES INTO THE SOUTHERN PLAINS TONIGHT. AT CURRENT SPEED...BOUNDARY SHOULD CLEAR CENTRAL ZONES BY MIDNIGHT. THUS...PRECIPITATION AND THUNDERSTORM THREAT SHOULD END RAPIDLY FROM W TO E OVERNIGHT. WITH SIGNIFICANTLY DRYER AIR/SUBSIDENCE FOLLOWING IN THE WAKE OF FRONT...EXPECT SUNNY AND VERY WARM WEATHER TO RETURN FOR THURSDAY. WE HAVE BUMPED HIGHS FOR THURSDAY A BIT TO ACCOUNT FOR THE DOWNSLOPE COMPONENT THAT WILL EXIST INHERENTLY IN THE W WIND EXPECTED...AND ALSO FOR THE DRY SURFACE AIR THAT WILL BE ABLE TO WARM EFFICIENTLY WITH ABUNDANT SUNSHINE. PRIOR DRYLINE PASSAGE THIS EVENING...SURFACE PRESSURE FALLS AND AN INCREASING PRESSURE GRADIENT SHOULD ALLOW SURFACE WINDS TO ACCELERATE A BIT. IT APPEARS...HOWEVER...THAT WINDS WILL STAY BELOW ADVISORY CRITERIA. WEAK FRONT EXPECTED FRIDAY WITH A BIT COOLER WEATHER ON TAP. NO PRECIPITATION OR SIGNIFICANT CLOUD COVER EXPECTED WITH THIS FEATURE. LOW-LEVEL THICKNESS PROGS CONTINUE TO POINT TOWARD A RAPID WARMING TREND OVER THE WEEKEND WITH VERY WARM WEATHER...POSSIBLY NEAR 90 SOUTHWESTERN HALF...BY SUNDAY. AS UPPER-LEVEL RIDGE AXIS SLIDES E OF AREA EARLY NEXT WEEK AND SURFACE WINDS VEER MORE SOUTHEASTERLY... TEMPERATURES SHOULD COOL JUST A BIT WITH SOME INCREASE IN CLOUD COVER. DO NOT SEE MUCH IN THE WAY OF FORCING TO JUSTIFY POPS THROUGH THURSDAY...SO ALL POPS PREVIOUSLY IN PLACE HAVE BEEN REMOVED. ROBBINS DFW 60 83 56 76 / 70 0 0 0 ACT 59 85 56 77 / 70 0 0 0 PRX 56 79 55 72 / 70 0 0 0 DTO 58 83 56 73 / 70 0 0 0 TKI 58 83 56 73 / 70 0 0 0 DAL 60 83 56 75 / 70 0 0 0 TRL 59 83 56 74 / 70 0 0 0 CRS 59 84 56 76 / 70 0 0 0 TPL 59 86 56 78 / 70 0 0 0 .FWD... TX...TORNADO WATCH UNTIL 600 PM CDT WEDNESDAY FOR ZONES TXC093... TXC133...TXC237...TXC333...TXC363...TXC429...TXC503. TORNADO WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXC027... TXC035...TXC085...TXC097...TXC099...TXC113...TXC121...TXC139... TXC143...TXC145...TXC147...TXC181...TXC193...TXC217...TXC221... TXC231...TXC251...TXC257...TXC281...TXC293...TXC309...TXC337... TXC349...TXC367...TXC397...TXC425...TXC439...TXC497.
Hazardous weather outlook, Apr 23, 3:03 PM CDT, 1 hour 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...ALONG AND WEST OF A GAINESVILLE...FORT WORTH...WACO... LAMPASAS LINE. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE REMAINDER OF NORTH TEXAS. AT 300 PM...A WARM FRONT EXTENDED NEAR A GRAHAM...STEPHENVILLE... ITASCA...CORSICANA LINE. FURTHER WEST...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR VERNON TO ABILENE AND SAN ANGELO. BY 600 PM...THE WARM FRONT WILL MOVE NORTH TO NEAR A JACKSBORO... FORT WORTH...ATHENS LINE. THE GREATEST THREAT OF LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL OCCUR AS THUNDERSTORMS MOVE NORTHEAST AND INTERACT WITH THE WARM FRONT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS EXPECTED ACROSS MUCH OF THE AREA THIS EVENING.
In the hours before
Local storm report, Apr 23, 4:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0434 PM 1 S BRECKENRIDGE TX 1.75 INCH HAIL
04/23/03 STEPHENS REPORTED BY BRECKENRIDGE
LAW ENFORCEMENT
BBLocal storm report, Apr 23, 4:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM 8 S BRECKENRIDGE TX 0.88 INCH HAIL
04/23/03 STEPHENS REPORTED BY BRECKENRIDGE
PD AT 183 AND 576
SSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 4:02 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| Apr 23, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 60 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.